Advertisement

Israel Journal of Mathematics

, Volume 229, Issue 1, pp 193–217 | Cite as

Quasi-formations

  • Sela Fried
  • Dan HaranEmail author
Article
  • 40 Downloads

Abstract

We define quasi-formations, a generalization of formations of finite groups. For a quasi-formation \(\mathcal{C}\) we construct an analogue of a free pro-\(\mathcal{C}\) group.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Dey]
    I. M. S. Dey, Embeddings in non-Hopf groups, Journal of the London Mathematical Society 2 (1969), 745–749.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [Fri]
    S. Fried, E-Hilbertianity and quasi-formations, Ph.D. Thesis, Tel Aviv University, 2017.Google Scholar
  3. [FrJ]
    M. D. Fried and M. Jarden, Field Arithmetic, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 11, Springer, Berlin, 2008.Google Scholar
  4. [HaJ]
    D. Haran and M. Jarden, Regular split embedding problems over function fields of one variable over ample fields, Journal of Algebra 208 (1998), 147–164.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [HaV]
    D. Haran and H. Völklein, Galois groups over complete valued fields, Israel Journal of Mathematics 93 (1996), 9–27.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [Ha1]
    D. Harbater, Fundamental groups and embedding problems in characteristic p, in Recent Developments in the Inverse Galois Problem, Contemporary Mathematics, Vol. 186, American Mathematical Society, Providence, RI, 1995, pp. 353–370.CrossRefGoogle Scholar
  7. [Ha2]
    D. Harbater, On function fields with free absolute Galois groups, Journal für die Reine und Angewandte Mathematik 632 (2009), 85–103.MathSciNetzbMATHGoogle Scholar
  8. [Lan]
    S. Lang, Algebra, Graduate Texts in Mathematics, Vol. 211, Springer, New York, 2002.Google Scholar
  9. [Pop]
    F. Pop, Étale Galois covers of affine smooth curves, Inventiones Mathematicae 120 (1995), 555–578.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [RiZ]
    L. Ribes and P. Zalesskii, Profinite Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 40, Springer, Berlin, 2000.Google Scholar
  11. [Rot]
    J. J. Rotman, An Introduction to the Theory of Groups, Graduate Texts in Mathematics, Vol. 48, Springer, New York, 1995.Google Scholar
  12. [Ser]
    J.-P. Serre, A Course in Arithmetic, Graduate Texts in Mathematics, Vol. 7, Springer, New York, Heidelberg, 1973.Google Scholar
  13. [Son]
    J. Sonn, SL2(5) and Frobenius Galois groups over Q, Canadian Journal of Mathematics 32 (1980), 281–293.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2018

Authors and Affiliations

  1. 1.Raymond and Beverly Sackler School of Mathematical SciencesTel Aviv UniversityTel AvivIsrael

Personalised recommendations